MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 5 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 5 CM; CATHETER PERCUTANEOUS
Catalog Number CS-12402
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during cvc insertion outer sheet of guide wire broke and wire unraveled.All pieces intact and able to remove wire from patient." a hematoma resulted from the occurrence.Manual pressure was applied and a new line was inserted.It was reported "the patient remains in the icu for illness unrelated to the broke wire issue".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one guidewire for analysis.Signs of use in the form of biomaterial were observed on the returned component.Visual examination revealed the guidewire was unraveled from the distal end.There was also one kink in the guidewire body.The distal j-bend was intact but slightly misshapen.The spring coil was still attached at the proximal end.Microscopic examination of the guidewire confirmed that the core wire was broken adjacent to the distal weld.The exposed distal core wire tip was tapered at the point of separation.Both welds were present and appeared full and spherical.The proximal weld was still intact.The kink in the guidewire body measured at 356mm from the proximal end.The overall length of the broken core wire measured 452mm, which is within the specification limits of 449.2mm - 458.8mm per the guidewire product drawing; therefore, no pieces of the core wire were missing.The outer diameter of the guidewire measured 0.44mm, which is within the specification limits of 0.432mm - 0.457mm per the guidewire product drawing.Functional testing was not able to be performed due to the nature of the damage.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed, and no relevant manufacturing issues were identified.The instructions for use (ifu) provided with this product warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested.Warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the report that the guidewire unraveled during use was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld.The guidewire met all relevant dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 5 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22003704
Report Number9680794-2025-00414
Device Sequence Number7266604
Product Code DQY
UDI-Device Identifier30801902124310
UDI-Public(01)30801902124310(11)250128(17)281130(10)14F25A0111(21)
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-12402
Device Lot Number14F25A0111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown